Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 32, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 2, 2006, 3:49 PM HST for Hawaii County, Hawaii. It took effect at Nov 2, 2006, 4:00 PM HST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2006, 3:49 PM HST (01:49 UTC)
- In effect from
- Nov 2, 2006, 4:00 PM HST
- Expired
- Nov 3, 2006, 4:21 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 030149 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 PM HST THU NOV 2 2006 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .THE PRESSURE GRADIENT OVER THE ISLANDS IS RESPONSIBLE FOR STRONG WINDS OVER THE SUMMITS OF THE BIG ISLAND. THE WINDS ARE EXPECTED TO CONTINUE TO DECREASE OVERNIGHT. HIZ028-031500- /O.CAN.PHFO.HW.W.0007.000000T0000Z-061103T0200Z/ /O.NEW.PHFO.WI.Y.0032.061103T0200Z-061103T1600Z/ BIG ISLAND SUMMITS- 349 PM HST THU NOV 2 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS OF 25 TO 30 MPH...WITH SOME GUSTS TO 50 MPH...ARE EXPECTED TO GRADUALLY DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-030300- /O.CAN.PHFO.WI.Y.0031.000000T0000Z-061103T0200Z/ HALEAKALA SUMMIT- 349 PM HST THU NOV 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY FOR THE HALEAKALA SUMMIT. SOUTHWEST WINDS OF 20 TO 25 MPH WILL CONTINUE TO DECREASE OVERNIGHT. $$
1 follow-up statement
000 WWHW70 PHFO 031421 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 421 AM HST FRI NOV 3 2006 ...WINDS DIMINISHING ACROSS BIG ISLAND SUMMITS... .WIND REPORTS FROM THE BIG ISLAND SHOWED WIND SPEED OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA DIMINISHING TO BELOW THE WIND ADVISORY CRITERION. THUS...THE WIND ADVISORY FOR THAT AREA IS CANCELLED. HIZ028-031530- /O.CAN.PHFO.WI.Y.0032.000000T0000Z-061103T1600Z/ BIG ISLAND SUMMITS- 421 AM HST FRI NOV 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ RYSHKO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 2, 10:00 AM HST, 5 hours 49 minutes earlier.
Area forecast discussion, Nov 2, 10:00 AM HST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU NOV 2 2006 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE PASSING NEAR THE ISLANDS TODAY WILL KEEP THE THREAT FOR LOCALLY HEAVY RAINFALL AWHILE LONGER. THE WEATHER WILL BE MORE SETTLED AS WE HEAD INTO THE WEEKEND...BUT LIGHT WINDS AND ABUNDANT MOISTURE WILL MAKE FOR HUMID CONDITIONS AND SCATTERED SHOWERS. RAINFALL WILL TEND TO FAVOR THE INTERIOR OF THE ISLANDS DURING THE AFTERNOONS FOR FRIDAY THROUGH MONDAY. THE TRADES ARE EXPECTED TO BUILD BACK OVER THE ISLANDS WITH LESS HUMID WEATHER STARTING TUESDAY. && .DISCUSSION... RAIN CONTINUES ACROSS THE MAIN HAWAIIAN ISLANDS...BUT OVERALL WE ARE SEEING A DOWNWARD TREND. THE SHORTWAVE IS STILL ON TRACK TO MOVE OVERHEAD...AND THAT COMBINED WITH THE SATURATED CONDITIONS MEANS THAT THE THREAT OF FLOODING STILL EXISTS. AT 9 AM...ANOTHER BATCH OF RAIN WAS JUST BEGINNING TO MOVE ON SHORE OF OAHU...WHICH PROMPTED A FLOOD ADVISORY ISSUANCE. NO CHANGES IN THE FORECAST PHILOSOPHY AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS. && .PREV DISCUSSION... ISSUED 400 AM WATER VAPOR IMAGERY EARLY THIS MORNING IS SHOWING AN UPPER LEVEL SHORTWAVE ABOUT 300 MILES WEST-NORTHWEST OF KAUAI THAT IS APPROACHING THE ISLANDS. THIS FEATURE IS HELPING TO ENHANCE SHOWERS OVER OAHU AND MAUI COUNTY EARLY THIS MORNING. AS THE UPPER LEVEL DISTURBANCE PASSES TO THE NORTH OF THE ISLANDS...THE DEEP LAYER FORCING WHICH HAS BEEN RESPONSIBLE FOR THE HEAVY RAINFALL WILL SHUT DOWN...GIVING WAY TO FEWER SHOWERS FOR THE AFTERNOON FOR MOST LOCALES. THE AIRMASS WILL REMAIN MOIST AND MARGINALLY UNSTABLE...SO EVEN INTO THE AFTERNOON A FEW LOCALLY HEAVY SHOWERS ARE POSSIBLE MAINLY FOR MAUI COUNTY AND THE BIG ISLAND. THE SUMMITS OF HALEAKALA...MAUNA KEA...AND MAUNA LOA ARE SANDWICHED BETWEEN THE MID LEVEL DISTURBANCE TO THE WNW AND RIDGING DEVELOPING TO THE SOUTH OF THE ISLANDS. THE TIGHT PRESSURE GRADIENT BETWEEN THESE TWO FEATURES HAS CAUSED WINDS TO REACH WARNING LEVELS AT THE HIGHEST ELEVATIONS OF THE BIG ISLAND...AND ADVISORY LEVELS AT THE SUMMIT OF HALEAKALA. MODEL GUIDANCE SHOWS THE WINDS UP THERE WILL RELAX ONCE THE DISTURBANCE STARTS TO MOVE AWAY LATER TODAY. THE SUBTROPICAL RIDGE IS EXPECTED TO REDEVELOP NEAR THE BIG ISLAND LATE THIS WEEK. THIS WILL KEEP MOST OF THE MAIN HAWAIIAN ISLANDS IN CONVERGENT SOUTH OR SOUTHWEST FLOW THROUGH THE WEEKEND. ALTHOUGH THE MODELS SHOW DECREASING MOISTURE ALOFT...THE LOW AND MID LEVELS WILL REMAIN RATHER MOIST WITH BOTH THE GFS AND WRF SHOWING PRECIPITABLE WATER STAYING NEAR 1.75 INCHES EVEN INTO THE WEEKEND. THIS SUGGESTS WE COULD STILL SEE SOME SMALL BANDS OF SHOWERS COMING AT THE SMALLER ISLANDS FROM THE SOUTH. OTHERWISE...WE WILL SETTLE INTO A CONVECTIVE PATTERN FOR FRIDAY THROUGH SUNDAY THAT SHOULD FOCUS CLOUDS AND RAINFALL OVER THE ISLAND INTERIORS DURING THE AFTERNOONS AND EVENINGS. OVERALL THE WEATHER WILL BE MUCH MORE SETTLED FOR MOST PLACES. FOR FRIDAY...I HAVE LIMITED THE MENTION OF LOCALLY HEAVY RAINFALL TO JUST THE INTERIOR OF THE BIG ISLAND DURING THE AFTERNOON. EARLY NEXT WEEK THE MODELS STILL ARE TRYING TO BUILD A HIGH TO THE NORTH AND NORTHEAST OF THE ISLANDS. THAT WILL EVENTUALLY ALLOW TRADES TO WORK BACK OVER THE ISLANDS DURING THE EARLY PART OF THE NEXT WORK WEEK. THE GRIDS SHOW A TRANSITION ON TUESDAY BACK TOWARD A MORE CLIMATOLOGICALLY FAVORED WINDWARD/MAUKA SHOWER REGIME... STARTING FOR MAUI AND THE BIG ISLAND ON TUESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NIIHAU...KAUAI...OAHU... MOLOKAI...LANAI...KAHOOLAWE...AND MAUI. HIGH WIND WARNING UNTIL 4 PM HST THIS AFTERNOON FOR BIG ISLAND SUMMITS. WIND ADVISORY UNTIL 4 PM HST THIS AFTERNOON FOR HALEAKALA SUMMIT. && M BALLARD
In the hours before
Local storm report, Nov 2, 3:13 PM HST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
313 PM HST THU NOV 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 2 SE KAHULUI 20.85N 156.44W
11/02/2006 MAUI IN MAUI HI EMERGENCY MNGR
CIVIL DEFENSE REPORTED HEAVY FLOODING ALONG HALEAKALA
HIGHWAY.
0215 PM FLASH FLOOD 1 S KAHULUI 20.86N 156.46W
11/02/2006 MAUI IN MAUI HI EMERGENCY MNGR
MAUI CIVIL DEFENSE REPORTED THE CLOSURE OF PUUNENE AVE.
0215 PM FLASH FLOOD 4 E KAUNAKAKAI 21.09N 156.95W
11/02/2006 MOLOKAI IN MAUI HI EMERGENCY MNGR
HIGHWAY 450 HAS BEEN CLOSED FROM MILE MARKERS 4 TO 13 DUE
TO FLOODING. OHIA BRIDGE NEAR MILE MARKER 4 WAS CLOSED
DUE TO FLOODING AND DEBRIS.
0251 PM FLASH FLOOD 2 NW KIHEI 20.78N 156.47W
11/02/2006 MAUI IN MAUI HI EMERGENCY MNGR
JUNCTION OF MOKULELE AND PIILANI HIGHWAYS CLOSED DUE TO
FLOODING.
&&
KODAMAThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:27 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Nov 2, 5:15 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Nov 2, 6:53 PM HST | Marine Weather Statement | HFO | 3 hr | |
| Nov 2, 10:03 PM HST | Marine Weather Statement | HFO | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.